Alert archive / Nebraska / Freeze Warnings in 2021
Freeze Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this freeze warning at Oct 15, 2021, 3:33 AM CDT for 19 counties in Nebraska; 4 counties in Kansas. It took effect at Oct 16, 2021, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 3:33 AM CDT (08:33 UTC)
- In effect from
- Oct 16, 2021, 12:00 AM CDT
- Expired
- Oct 16, 2021, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 23 counties
Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS73 KGID 150833 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 333 AM CDT Fri Oct 15 2021 NEZ039-046-060-061-151645- /O.NEW.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ /O.CON.KGID.FR.Y.0006.211015T0900Z-211015T1400Z/ Valley-Sherman-Dawson-Buffalo- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 333 AM CDT Fri Oct 15 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...For the Freeze Warning tonight, sub-freezing temperatures generally between 28 and 32 degrees. For the Frost Advisory this morning, temperatures as low as 33 will result in frost formation. * WHERE...Valley, Sherman, Dawson and Buffalo Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CDT Saturday morning. For the Frost Advisory, until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ005-006-NEZ040-041-047-048-062-063-072>076-082>085-151645- /O.NEW.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Phillips-Smith-Greeley-Nance-Howard-Merrick-Hall-Hamilton-Gosper- Phelps-Kearney-Adams-Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 333 AM CDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY MORNING... * WHAT...Sub-freezing temperatures of 30 to 32 degrees. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ007-017>019-NEZ049-064-077-086-087-151645- /O.NEW.KGID.FR.Y.0007.211016T0500Z-211016T1500Z/ Jewell-Rooks-Osborne-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 333 AM CDT Fri Oct 15 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Kansas, Jewell, Rooks, Osborne and Mitchell Counties. In Nebraska, Polk, York, Fillmore, Nuckolls and Thayer Counties. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Wesely
5 follow-up statements
123 WWUS73 KGID 151407 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 907 AM CDT Fri Oct 15 2021 NEZ039-046-060-061-152300- /O.EXP.KGID.FR.Y.0006.000000T0000Z-211015T1400Z/ /O.CON.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Valley-Sherman-Dawson-Buffalo- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 907 AM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...The Frost Advisory for this morning has expired. Tonight, a Freeze Warning is posted for temperatures expected to drop to between 28 and 32 degrees by dawn Satudray. * WHERE...Valley, Sherman, Dawson and Buffalo Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ005-006-NEZ040-041-047-048-062-063-072>076-082>085-152300- /O.CON.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Phillips-Smith-Greeley-Nance-Howard-Merrick-Hall-Hamilton-Gosper- Phelps-Kearney-Adams-Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 907 AM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures of 30 to 32 degrees or expected by Saturday morning. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ as low as 33 KSZ007-017>019-NEZ049-064-077-086-087-152300- /O.CON.KGID.FR.Y.0007.211016T0500Z-211016T1500Z/ Jewell-Rooks-Osborne-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 907 AM CDT Fri Oct 15 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...Temperatures from 33 to 36 degrees will result in frost formation Saturday morning. * WHERE...In Kansas, Jewell, Rooks, Osborne and Mitchell Counties. In Nebraska, Polk, York, Fillmore, Nuckolls and Thayer Counties. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NOAA/NWS/MORITZ
473 WWUS73 KGID 151923 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 223 PM CDT Fri Oct 15 2021 KSZ017-018-160500- /O.UPG.KGID.FR.Y.0007.211016T0500Z-211016T1500Z/ /O.EXA.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Rooks-Osborne- Including the cities of Codell, Plainville, Stockton, Osborne, and Downs 223 PM CDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...Temperatures will drop into the 30s overnight and bottom out in a range from 30 to 32 degrees around dawn Saturday. * WHERE...Rooks and Osborne Counties. * WHEN...From midnight tonight to 10 AM CDT Saturday. * IMPACTS...The freezing temperatures could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ005-006-NEZ039>041-046>048-060>063-072>076-082>085-160500- /O.CON.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Phillips-Smith-Valley-Greeley-Nance-Sherman-Howard-Merrick-Dawson- Buffalo-Hall-Hamilton-Gosper-Phelps-Kearney-Adams-Clay-Furnas- Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 223 PM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures of 28 to 32 degrees or expected by Saturday morning. For some areas, this may be a true killing freeze, if temperatures can remain in the upper 20s for a few hours. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ007-019-NEZ049-064-077-086-087-160500- /O.CON.KGID.FR.Y.0007.211016T0500Z-211016T1500Z/ Jewell-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 223 PM CDT Fri Oct 15 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...Temperatures from 33 to 36 degrees will result in frost formation Saturday morning. * WHERE...In Kansas, Jewell, Rooks, Osborne and Mitchell Counties. In Nebraska, Polk, York, Fillmore, Nuckolls and Thayer Counties. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
986 WWUS73 KGID 160252 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 952 PM CDT Fri Oct 15 2021 KSZ005-006-017-018-NEZ039>041-046>048-060>063-072>076-082>085- 161500- /O.CON.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Phillips-Smith-Rooks-Osborne-Valley-Greeley-Nance-Sherman-Howard- Merrick-Dawson-Buffalo-Hall-Hamilton-Gosper-Phelps-Kearney-Adams- Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 952 PM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures of 28 to 32 degrees are expected by Saturday morning. For some areas, this may be a true killing freeze, if temperatures can remain in the upper 20s for a few hours. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ007-019-NEZ049-064-077-086-087-161500- /O.CON.KGID.FR.Y.0007.211016T0500Z-211016T1500Z/ Jewell-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 952 PM CDT Fri Oct 15 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...Temperatures from 33 to 36 degrees will result in frost formation Saturday morning. * WHERE...In Kansas, Jewell, Rooks, Osborne and Mitchell Counties. In Nebraska, Polk, York, Fillmore, Nuckolls and Thayer Counties. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Heinlein
535 WWUS73 KGID 160733 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 233 AM CDT Sat Oct 16 2021 KSZ005-006-017-018-NEZ039>041-046>048-060>063-072>076-082>085- 161500- /O.CON.KGID.FZ.W.0001.000000T0000Z-211016T1500Z/ Phillips-Smith-Rooks-Osborne-Valley-Greeley-Nance-Sherman-Howard- Merrick-Dawson-Buffalo-Hall-Hamilton-Gosper-Phelps-Kearney-Adams- Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 233 AM CDT Sat Oct 16 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures of 28 to around 32 degrees are expected early this morning. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...Through 10 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ007-019-NEZ049-064-077-086-087-161500- /O.CON.KGID.FR.Y.0007.000000T0000Z-211016T1500Z/ Jewell-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 233 AM CDT Sat Oct 16 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures from 33 to 36 degrees will result in areas of frost formation Saturday morning. * WHERE...In Kansas, Jewell and Mitchell Counties. In Nebraska, Polk, York, Fillmore, Nuckolls and Thayer Counties. * WHEN...Through 10 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Wesely
499 WWUS73 KGID 161452 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 952 AM CDT Sat Oct 16 2021 KSZ005-006-017-018-NEZ039>041-046>048-060>063-072>076-082>085- 161600- /O.EXP.KGID.FZ.W.0001.000000T0000Z-211016T1500Z/ Phillips-Smith-Rooks-Osborne-Valley-Greeley-Nance-Sherman-Howard- Merrick-Dawson-Buffalo-Hall-Hamilton-Gosper-Phelps-Kearney-Adams- Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 952 AM CDT Sat Oct 16 2021 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have warmed above freezing and the freeze warning will be allowed to expire. $$ KSZ007-019-NEZ049-064-077-086-087-161600- /O.EXP.KGID.FR.Y.0007.000000T0000Z-211016T1500Z/ Jewell-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 952 AM CDT Sat Oct 16 2021 ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have warmed and the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Oct 15, 12:55 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 15, 12:55 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1255 AM CDT Fri Oct 15 2021
.DISCUSSION...(This evening through Thursday)
Issued at 253 PM CDT Thu Oct 14 2021
Main forecast problem will be what are the chances of frost tonight.
We start the forecast with an amplified upper level pattern with a
seasonably strong trough moving through the Plains tonight and
ridges bookending the western and eastern United States. A solid
deck of mid-level clouds has been increasing and thickening with
time during the day, as mid-level forcing increases this evening.
There will be some dry air to overcome in lower and mid-levels, but
even so, trends indicate that enough forcing will probably overcome
this to some extent, giving us a shot at some light QPF amounts
tonight of sprinkles/showers.
Frost tonight will depend a great deal on how fast sky cover clears
behind the passing wave tonight. This is not a classic frost/freeze
setup by any means. Based on recent model performance, I favor the
HREF sky cover depiction of mid-level cloudiness hanging around the
entire CWA through 12Z, and perhaps starting to clear out in the 12-
14Z time frame in our far west/northwest. The colder MET guidance
with solutions down to 33 degrees for low temps as far southeast as
KGRI and KHSI do not seem realistic as the MET guidance is counting
on some significant scattering of sky cover between 09-12Z, which is
significantly earlier than the HREF is advertising. Could
conceivably get closer to MET numbers in our far north/west as a
steep drop could occur in the 12-14Z time frame before the sun has a
chance to get much warming going, especially with the lower sun
angle by this time of year. There might also be just enough wind on
the back side of the trough to prevent many areas from getting frost
as well. For now it appears that perhaps only 2-3 hours worth at
most of frost potential will occur in our west/north early Friday
morning, and at this time it would not warrant a frost advisory
just from the very small window of development potential. For
lows, I went with a warmer solution that combined NBM with
CONSRaw due to the significant sky cover tonight.
Looks like a potentially complicated sky cover situation for Friday.
Most of the cloud cover from Friday morning looks like it should
clear by late morning. However, during Friday afternoon, a small
piece of energy coming in behind the main wave will approach from
the north/northwest and clip our CWA, and perhaps bring a
significant amount of low to mid level sky cover to our
north/northeast/east CWA for Friday afternoon. This troughy mid to
upper level scenario will serve to keep down with highs probably
staying below 60 degrees for most locations Friday.
Friday night/Saturday morning is a more solid widepsread frost
scenario, with clearing sky and light wind developing a surface high
to the west moves closer, and asserts its influence. We could get
several areas near freezing or just below freezing for lows.
Expect a progressive pattern for the latter half of the forecast.
Upper level ridging will help bring us some warmer daytime temps in
the Saturday through Monday/Tuesday time frame with highs in the
60s/lower 70s, before another trough arrives, and brings an
attendant cold front through on Tuesday. Temps for the tail end of
the forecast behind the cold front will generally fall into the mid
50s to mid 60s range. Low temperatures will follow roughly a similar
pattern. Although technically we may have a shot at some frost for
Sunday and Monday morning in our far western/northern areas, we will
most likely be warmer than Saturday. Lows Sunday/Monday will be more
toward the mid 30s in the Sunday/Monday morning time frame. After
the cold front on Tuesday, low temps do have potential to get into
the lower to mid 30s range again, especially western area. Rain
chances for the area look scant at most, as moisture will generally
be lacking.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Saturday)
Issued at 1236 AM CDT Fri Oct 15 2021
Expect decreasing clouds through the early morning hours. However,
can not rule out a few low to mid level clouds sticking around
the area throughout the TAF period based on a few NAM soundings.
Overall the bigger issue will center around the increasing winds
with some gusts by this afternoon around 30 mph out of the
northwest. The wind will die down again around sunset.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Frost Advisory from 4 AM to 9 AM CDT this morning for NEZ039-046-
060-061.
KS...NONE.
&&
DISCUSSION...Heinlein
AVIATION...WeselyHazardous weather outlook, Oct 14, 8:50 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 850 PM CDT Thu Oct 14 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 850 PM CDT Thu Oct 14 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A Frost Advisory is in effect for Dawson, Buffalo, Sherman, and Valley counties, starting at 4 AM for temperatures as low as 33 degrees. Please refer to the advisory product for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Frost Advisory is in effect for Dawson, Buffalo, Sherman, and Valley counties, until 9 AM for temperatures as low as 33 degrees. Please refer to the advisory product for more details. Frost development is expected each morning across at least parts of the local area through Monday morning. At this time, Saturday morning continues to be the most favored time period for potentially widespread frost coverage, and possibly even sub- freezing temperatures across northern and western portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:42 PM CDT | Frost Advisory | GID | Buffalo, Dawson, Sherman, Valley | 12 hr |
| Oct 15, 3:33 AM CDT | Frost Advisory | GID | Fillmore, Nuckolls, Polk, Thayer, York | 30 hr |
Nearby
Freeze Warnings in Nebraska, 2021Freeze Warnings in Kansas, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.